A 29-year-old female asked:
Does ceflox an antibiotic interacts with my oral contraceptive?
2 doctor answers • 2 doctors weighed in
Family Medicine 57 years experience
Yes it does: Ceflex is a broad spectrum antibiotic and it may reduce the efficacy of combined estrogen and progesterone Birth Control pills,by impairing the bacterial flora responsible for recycling of estrogen(estradiol)in large intestine. FDA advice when taking ceflex and BCP is to use additional contraceptive precaution like condom and spermicide during and 7 days after taking the antibiotic ceflex
1.8k viewsAnswered >2 years ago
Infectious Disease 53 years experience
No risk, no worry: It used to be common advice that antibiotics can interfere with hormonal contraceptives. It was always theoretical with little actual proof, and current evidence indicates no such problem except sometimes with rifampin, an uncommonly used antibiotic. See https://www.drugs.com/article/antibiotics-and-birth-control.html
995 viewsAnswered >2 years ago
Last updated Sep 21, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.